Missouri, 2006

Damaging Wind in Missouri, June 22, 2006

June 22, 2006 · NWS LSX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jun 22, 11:39 AM CST, 2 hours 26 minutes earlier.

Area forecast discussion, Jun 22, 11:39 AM CST, 2 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
1239 PM CDT THU JUN 22 2006

.DISCUSSION...
SEVERE THUNDERSTORM WATCH IS NOW IN EFFECT FOR MOST OF THE CWA.
SCT SVR TSRA AS DEVELOPED OVR S CNTRL IL AND SERN MO ALONG OLD
OUTFLOW BOUNDARY FROM MCS THAT MOVED ACROSS NRN MO AND CNTRL IL
EARLIER THIS MORNING. TSRA HAVE ALSO BEEN INCREASINGLY IN COVERAGE
AND INTENSITY OVER CNTRL AND SWRN MO IN THE UNSTABLE AIR IN
ADVANCE OF MCV OVR WRN MO. CURRENT THINKING THESE TRENDS WILL
CONTINUE THROUGH MOST OF THE AFTERNOON. DID RAISE TEMPS IN THE
SERN PART OF THE CWA AND LOWER THEM IN THE FAR NWRN PART BECAUSE
OF CLOUD AND PCPN TRENDS.

BRITT

&&

.AVIATION...
FOR THE 18Z TAFS...
HAVE REVISED THE TAFS FOR TIMING ON TSRA...WITH KCOU/KUIN EARLY
THIS AFTERNOON AND KSTL/KSUS A LITTLE LATER. HAVE ADDED VRB GUSTY
WINDS TO THE TEMPO GROUPS WITH THE TSRA GROUPS THIS AFTN. KEPT
SHRA GOING WITH VCTS FOR A FEW HOURS AFTER THE INTIAL ROUND OF
STORMS INTO THE EVENING HOURS...LASTING THE LONGEST AT KSTL/KSUS.

BRITT

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Jun 22, 10:56 AM CST, 3 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
1156 AM CDT THU JUN 22 2006

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-231200-
ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN IL-CALHOUN IL-CALLAWAY-
CLINTON IL-COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-
IRON-JEFFERSON-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-
MADISON IL-MARION-MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-
MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-
SHELBY-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS-ST. LOUIS-
ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL-
1156 AM CDT THU JUN 22 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS WILL MOVE ACROSS MISSOURI AND ILLINOIS THIS
AFTERNOON AND TONIGHT. A FEW OF THESE STORMS WILL LIKELY BE
SEVERE...PARTICULARLY SOUTH OF INTERSTATE 70 IN ILLINOIS. THE
STRONGEST STORMS WILL PRODUCE HAIL UP TO THE SIZE OF GOLFBALLS...
WIND GUSTS IN EXCESS OF 70 MPH...FREQUENT LIGHTNING AND HEAVY
DOWNPOURS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CONTINUED RISK OF THUNDERSTORMS ON FRIDAY AS THE COLD
FRONT MOVES THROUGH SOUTHERN ILLINOIS AND SOUTHERN MISSOURI.
SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND LARGE HAIL ARE
POSSIBLE...PRIMARILY ALONG AND SOUTH OF THE INTERSTATE 44 CORRIDOR
IN MISSOURI...AND THE INTERSTATE 70 CORRIDOR IN ILLINOIS.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER GROUPS AND AMATEUR RADIO OPERATORS SHOULD MONITOR THE
WEATHER CLOSELY THIS AFTERNOON AND TONIGHT...AND BE PREPARED FOR
IMMEDIATE ACTIVATION IF NECESSARY.

BRITT

In the hours before

Local storm report, Jun 22, 1:26 PM CST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
226 PM CDT THU JUN 22 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     HAIL             3 NW NEW HARTFORD       39.23N 91.32W
06/22/2006  E0.75 INCH       PIKE               MO   LAW ENFORCEMENT

&&

TILLY
Local storm report, Jun 22, 1:40 PM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
240 PM CDT THU JUN 22 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0140 PM     HAIL             LADDONIA                39.24N 91.64W
06/22/2006  E0.75 INCH       AUDRAIN            MO   TRAINED SPOTTER

            POWER POLES SNAPPED IN HALF...12 TO 14 INCH LIMBS DOWN.

&&

TILLY
Local storm report, Jun 22, 1:53 PM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
253 PM CDT THU JUN 22 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     TSTM WND DMG     ASHLEY                  39.25N 91.22W
06/22/2006                   PIKE               MO   LAW ENFORCEMENT

            NUMEROUS TREES UPROOTED. BUILDINGS DAMAGED AROUND THE
            CITY.

&&

TILLY

The radar

The St Louis radar (KLSX), 67 km away, was scanning. The volume nearest the first event began at 20:02 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Gasconade

When
June 22, 2:05 PM CST
Where
Gasconade County, 4 mi E of Drake
Measured
52 kt (60 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
38.467, -91.400

Several tree limbs were blown down and some small trees were uprooted.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5515063.